Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 116, NWS Eureka, CA

December 30, 2018

NWS Eureka, CA issued this small craft advisory at Dec 30, 2018, 2:16 AM PST. It took effect at Dec 30, 2018, 4:00 AM PST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2018, 2:16 AM PST (10:16 UTC)
In effect from
Dec 30, 2018, 4:00 AM PST
Expired
Jan 1, 2019, 3:08 AM PST
In force
47 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

159 
WHUS76 KEKA 301016
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
216 AM PST Sun Dec 30 2018

PZZ475-301830-
/O.UPG.KEKA.GL.A.0035.181231T0500Z-190101T0500Z/
/O.NEW.KEKA.SC.Y.0116.181230T1200Z-190101T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
216 AM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 4 AM PST Tuesday. The Gale
Watch is no longer in effect. 

* WINDS...N 25 to 30 kt with local gusts to 35 kt Monday.

* WAVES...Short period seas will begin to increase Sunday peaking
  Monday at 11 feet at around 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-301830-
/O.NEW.KEKA.SC.Y.0116.181230T1200Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
216 AM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 4 PM PST Monday. 

* WINDS...N 15 to 20 kt.

* WAVES/SEAS...Short period seas 7 feet at around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-301830-
/O.NEW.KEKA.SC.Y.0116.181230T1200Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
216 AM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 4 AM PST Tuesday. 

* WINDS...N 15 to 25 kt with gusts to 30 kt.

* WAVES/SEAS...Short period seas 9 feet at around 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
9 follow-up statements
116 
WHUS76 KEKA 301701
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
901 AM PST Sun Dec 30 2018

PZZ450-455-310115-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
901 AM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...N 15 to 20 kt.

* WAVES/SEAS...Short period seas 7 feet at around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-310115-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
901 AM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 15 to 25 kt with gusts to 30 kt.

* WAVES/SEAS...Short period seas 9 feet at around 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-310115-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
901 AM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 25 to 30 kt with local gusts to 35 kt Monday.

* WAVES...Short period seas will peak Monday at 11 feet at around
  10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
624 
WHUS76 KEKA 302233
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
233 PM PST Sun Dec 30 2018

PZZ450-455-310645-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
233 PM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...N 15 to 20 kt.

* WAVES/SEAS...Short period seas 7 feet at around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-310645-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 PM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 15 to 25 kt with gusts to 30 kt.

* WAVES/SEAS...Short period seas 9 feet at around 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-310645-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
233 PM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 25 to 30 kt with local gusts to 35 kt Monday.

* WAVES...Short period seas will peak Monday at 11 feet at 
  around 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
353 
WHUS76 KEKA 310459
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
859 PM PST Sun Dec 30 2018

PZZ450-455-311300-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
859 PM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...N 15 to 20 kt.

* WAVES/SEAS...Short period seas 7 to 10 feet at around 10 
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-311300-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
859 PM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 15 to 25 kt with gusts to 30 kt.

* WAVES/SEAS...Short period seas 10 feet at around 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-311300-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
859 PM PST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 25 to 30 kt with local gusts to 35 kt through Monday.

* WAVES...Short period seas will peak Monday at 11 feet at 
  around 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
428 
WHUS76 KEKA 310909
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
109 AM PST Mon Dec 31 2018

PZZ475-311715-
/O.UPG.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
/O.NEW.KEKA.GL.W.0042.181231T0909Z-181231T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
109 AM PST Mon Dec 31 2018

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect until 9 AM PST this morning. The Small Craft
Advisory is no longer in effect. 

* WINDS...N 25 to 30 kt, with local gusts around 35 kt through 
  Monday.

* WAVES...Short period seas will peak Monday at 11 feet at 
  around 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-455-311715-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
109 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...N 15 to 20 kt.

* WAVES/SEAS...Short period seas 7 to 10 feet at around 10 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-311715-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
109 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N 15 to 25 kt, with gusts to 30 kt.

* WAVES/SEAS...Short period seas 10 feet at around 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
766 
WHUS76 KEKA 311032
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
232 AM PST Mon Dec 31 2018

PZZ475-311700-
/O.CON.KEKA.GL.W.0042.000000T0000Z-181231T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
232 AM PST Mon Dec 31 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...N winds 25 to 30 kt, with localized gusts up to 40 kt 
  through this morning.

* WAVES...N 10 ft at 9 seconds and NW 5 ft at 12 seconds. Combined
  seas 9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-455-311845-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
232 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...N winds 15 to 25 kt. Some gusts around 30 kt, 
  especially around Cape Mendocino and Point Arena. 

* WAVES/SEAS...N 7 ft at 8 seconds and NW 5 to 6 ft at 13 to 14
  seconds. Combined seas 6 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-311845-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N winds 20 to 25 kt, with gusts around 30 kt.

* WAVES/SEAS...N 9 ft at 8 seconds and NW 6 ft at 11 seconds. 
  Combined seas 9 to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
864 
WHUS76 KEKA 311640
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
840 AM PST Mon Dec 31 2018

PZZ475-010045-
/O.EXP.KEKA.GL.W.0042.000000T0000Z-181231T1700Z/
/O.EXB.KEKA.SC.Y.0116.181231T1700Z-190101T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
840 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 4 AM PST Tuesday. 

* WINDS...N winds 15 to 25 kt. Some gusts around 30 kt. 

* WAVES/SEAS...N 6 to 9 ft at 8 seconds and NW 5 ft at 13 seconds.
  Combined seas 8 to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-010000-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
840 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...N winds 10 to 20 kt. 

* WAVES/SEAS...N 4 to 7 ft at 8 seconds and NW 5 ft at 13 seconds.
  Combined seas 6 to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-010045-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
840 AM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N winds 15 to 25 kt, with gusts around 30 kt.

* WAVES/SEAS...N 6 to 8 ft at 8 seconds and NW 5 to 6 ft at 12
  seconds. Combined seas 8 to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
839 
WHUS76 KEKA 312246
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
246 PM PST Mon Dec 31 2018

PZZ450-455-010500-
/O.EXT.KEKA.SC.Y.0116.000000T0000Z-190101T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
246 PM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...N winds 10 to 20 kt.

* WAVES/SEAS...N 5 to 7 ft at 8 seconds and NW 5 ft at 13 
  seconds. The short period waves will diminish through the 
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-475-010700-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
246 PM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N winds 15 to 25 kt will diminish tonight to around 5 to
  15 kt.

* WAVES/SEAS...N 6 to 9 ft at 8 seconds and NW 5 to 6 ft at 12
  seconds. Combined seas 8 to 11 feet. The short periods will
  diminish tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
288 
WHUS76 KEKA 010444
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
844 PM PST Mon Dec 31 2018

PZZ450-455-010545-
/O.EXP.KEKA.SC.Y.0116.000000T0000Z-190101T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
844 PM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

$$

PZZ470-475-011200-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
844 PM PST Mon Dec 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...N winds 15 to 25 kt will diminish tonight to around 5 
  to 15 kt. 

* WAVES/SEAS...N 6 to 9 ft at 8 seconds and NW 5 to 6 ft at 12 
  seconds. Combined seas 8 to 11 feet. The short periods will 
  diminish tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
767 
WHUS76 KEKA 011108
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
308 AM PST Tue Jan 1 2019

PZZ470-475-011215-
/O.CAN.KEKA.SC.Y.0116.000000T0000Z-190101T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
308 AM PST Tue Jan 1 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 3:37 PM PST, 10 hours 39 minutes earlier.

Area forecast discussion, Dec 29, 3:37 PM PST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
337 PM PST Sat Dec 29 2018

.SYNOPSIS...A front pushing in from the northwest will bring some
light rainfall later tonight into Sunday morning, but mainly
limited to Del Norte and Humboldt county. High pressure will
rebuild through the day on Sunday, resulting in breezy north winds
and a return of dry weather that will last through most of next
week.

&&

.DISCUSSION...Another day of widespread sunshine for northwest
California under the influence of strong high pressure, both at
the surface and aloft. Temperatures are running 2 to 5 degrees
milder across most of our region. Some high elevation sites have
moderated more than that, while coastal sites are staying a bit
cooler. Winds are noticeably lighter than the past few days, even
at the Mendocino coast, which is helping to make it feel a bit
warmer this afternoon.

The next cold front is on track to swing through late tonight into
Sunday morning. Low clouds just offshore of the Del Norte coast
this hour will begin to push inland, and continue to expand down
the coast this evening, though not getting to the Eureka vicinity
until well after sunset. Rain will hold off until closer to 10 pm
at Crescent City, and may not fill in around Humboldt Bay until
the predawn hours Sunday. Total amounts will range from a quarter
to a third of an inch around Del Norte County, with perhaps a
tenth of an inch from McKinleyville to Eureka and Fortuna. Lesser
amounts to the south and east, with areas of eastern Trinity and
most of Mendocino county staying dry outside of a sprinkle.
Showers will clear the Redwood coast by mid- morning, though
clouds may linger into the afternoon before clearing arrives
heading toward the evening hours. Best shot at some late day sun
will be up around Crescent City, though places like Ukiah and
Weaverville will probably be at least partly sunny all day.
Northerly breezes will kick up again Sunday afternoon in the wake
of the cold front, so it will definitely feel a bit chillier
everywhere tomorrow afternoon. However, morning temperatures will
be notably milder than the past few frosty mornings, and highs in
the valley and coastal locations will only drop back a little from
Saturday's readings.

As a larger upper-level trough drops southward across the
Intermountain West in the wake of this cold front, temperatures
for some interior areas will drop substantially on Monday. Highs
will only be in the low to mid 40s across much of the Trinity
county valleys, but will be close to seasonal norms in the low to
mid 50s along the coastal plain and Mendocino valleys. High temps
will moderate through the rest of the week. However, low temps
will be quite chilly Monday through Wednesday, especially Tuesday
morning, with sub-freezing temps likely for much of northwest
California. Northerly breezes will add to the chill on Monday,
with some fairly strong northeast winds across the interior as
high pressure builds into the Sacramento Valley. Exposed high
elevations in southern Trinity, and southern and eastern
Mendocino may gust 40 to 50 mph Monday into Monday night. These
winds will ease substantially for Tuesday.

Otherwise, strong high pressure continuing to build across much of
the western United States for the upcoming week will mean
widespread dry weather. Heading toward Friday and next weekend,
models have been advertising a change toward wetter weather.
However, the persistent ridge of high pressure still appears to
find a way to hang around, with a split-flow potentially directing
systems either into the Pacific Northwest, or down into southern
California. So while we may see some rain around next weekend, we
remain skeptical that we'll see any heavy rainfall or particularly
stormy conditions. /AAD

&&

.AVIATION... Very brief haze and low clouds this morning have now
given way to VFR conditions and only high clouds area wide. Some
offshore stratus continues to hang near Crescent City this afternoon
so bouts of MVFR ceilings may remain possible through this evening.
A weak cold front will approach the area tonight which may bring
light rain to CEC and ACV into early tomorrow morning. Rain should
be light enough that only minimal visibility reductions will be
possible however lower ceilings seem likely. Conditions will begin
to clear up late tomorrow morning. /WCI

&&

.MARINE...Winds and seas have continued to decrease this afternoon
therefore the small craft advisory for the southern outer waters has
been allowed to expire. Northerly winds will begin to increase again
on Sunday approaching near gale force across the southern outer
waters. Therefore a gale watch has been issued from Sunday evening
through Monday evening for the southern outer waters. Gale
conditions seem a bit less widespread across the northern outer
waters at the moment however future gale products may be needed. In
addition to strong northerly winds short period northerly seas will
also build peaking Monday afternoon.

Several NW swells will also continue to move through the area the
next several days. The first swell arrived this morning with buoys
currently reporting 7 feet at near 18 seconds. A second smaller
swell will begin to impact the area Tuesday with initial periods
around 18 seconds. /WCI

&&

.BEACH HAZARDS...Westerly swell from 17 to 19 seconds has been
showing up at the buoys this afternoon. Shorter period wave energy
continues to decrease this afternoon allowing sneaker wave activity
to increase. The long period swell will peak around 7 ft this
evening therefore sneaker waves will remain possible through
late tonight.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 8 PM PST this evening for CAZ101-
     103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Sunday
     evening through Monday evening for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 29, 3:15 PM PST, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Eureka CA
315 PM PST Sat Dec 29 2018

CAZ102-105>108-110>113-302315-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
315 PM PST Sat Dec 29 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-109-302315-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
315 PM PST Sat Dec 29 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A minimal threat for sneaker waves will continue this evening, then
diminish tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.